Thunderstorm Wind, Kay
- When
- June 7, 4:11 AM CST to 4:13 AM CST
- Where
- Kay County, Blackwell
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -97.280
The winds were sustained at 50 mph, with gusts to 60 mph.
A thunderstorm complex moved into northern Oklahoma just before sunrise. Along with very heavy rain, strong winds were reported over Blackwell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A thunderstorm complex moved into northern Oklahoma just before sunrise. Along with very heavy rain, strong winds were reported over Blackwell. Although the winds were estimated near 60 mph, no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 2:15 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 315 AM CDT MON JUN 7 2010 .DISCUSSION... THE MCS OVER KS HAS COMPLETELY RE-WRITTEN THE SCRIPT THIS MORNING. ALL LOCAL RESOURCES ARE BEING REDIRECTED TO THE STORMS AS THEY APPROACH N OK... AND POTENTIAL AFTEREFFECTS OF THE COMPLEX LATER TODAY. THERE WILL LIKELY BE SIGNIFICANT ADJUSTMENTS TO THE MORNING GRIDS TO KEEP UP WITH CONVECTIVE EVOLUTION AS THE COMPLEX MOVES INTO OK. PLAN FOR NOW IS TO HAVE THE MCS - OR REMNANTS THEREOF - MOVE INTO E OK THIS AFTERNOON WITH N OK RECOVERING AT LEAST PARTIALLY IN ITS WAKE. BUT THE WAY THE LINE IS PLOWING SE TOWARD NW/NCENTRAL OK WE MOST LIKELY WILL BE DEALING WITH A RESIDUAL OUTFLOW BOUNDARY THIS AFTERNOON SOMEWHERE ACROSS THE AREA. FORECAST BEYOND TODAY AND OUT THROUGH SUNDAY IS BASED ON STANDARD GRID INITIALIZATION... WITH ONLY SUPERFICIAL ADJUSTMENTS TO BETTER MATCH UP WITH NEIGHBORING GRID CONSENSUS. REASONING IS MUCH THE SAME AS PAST FEW DAYS - ANOTHER FRONT INTO N OK TUE-WED AND UPPER LOW APPROACHING/CROSSING S/SE OK WED-THU... THEN BIG WESTERN TROF WITH T-STORM CHANCES AND SEVERE WX POTENTIAL GOING UP THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 95 73 95 73 / 10 0 10 10 HOBART OK 99 74 97 72 / 10 0 10 10 WICHITA FALLS TX 98 74 97 74 / 10 0 10 0 GAGE OK 98 74 98 70 / 10 0 20 20 PONCA CITY OK 92 77 96 72 / 40 10 20 20 DURANT OK 96 76 94 74 / 20 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT SUN JUN 6 2010
OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1126 AM CDT SUN JUN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.
DISCUSSION...
MODERATE INSTABILITY WILL BE IN PLACE THIS AFTERNOON OVER PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. A WEAK SURFACE FRONT WILL ALSO BE
IN PLACE ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
THESE FEATURES ALONG WITH A MID LEVEL DISTURBANCE MOVING THROUGH THE
REGION WILL RESULT IN A CHANCE OF THUNDERSTORMS... AND THERE IS A
POSSIBILITY THAT A FEW MAY PRODUCE MARGINALLY SEVERE HAIL OR WIND
GUSTS. AFTER SUNSET... INSTABILITY WILL DIMINISH... AND ANY STORMS
THAT DO FORM SHOULD LIKEWISE BEGIN A WEAKENING TREND.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
THURSDAY NIGHT... AS AN UPPER-LEVEL DISTURBANCE MOVES NORTHEAST FROM
TEXAS.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL RETURN FOR THE UPCOMING WEEK. MONDAY AND
TUESDAY WILL BE THE HOTTEST DAYS OF THE WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.
CMS/MAXWELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT MON JUN 7 2010
OKZ004>007-009>011-070915-
WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-GRANT OK-MAJOR OK-ELLIS OK-
332 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...ELLIS...GRANT...
HARPER...MAJOR...WOODS AND WOODWARD COUNTIES.
AT 329 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 65
MILES NORTH OF MANCHESTER TO 30 MILES NORTH OF ROSSTON...MOVING
SOUTHEAST AT 45 TO 50 MPH. DAMAGING WINDS HAVE BEEN REPORTED WITH
THESE THUNDERSTORMS. THE STORMS WILL CROSS THE STATE LINE AND MOVE
INTO NORTHERN OKLAHOMA BETWEEN 4 AM AND 430 AM.
HAZARDS INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3700 9750 3682 9748 3625 9907 3608 9999
3699 9999SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CDT MON JUN 7 2010
OKZ004-070945-
HARPER OK-
422 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 422 AM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 7 MILES EAST OF SELMAN TO 4 MILES SOUTHWEST OF
ROSSTON...MOVING SOUTH AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9948 3681 9929 3661 9929 3660 10000
3700 10001SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 AM CDT MON JUN 7 2010
OKZ009-010-071000-
WOODWARD OK-ELLIS OK-
431 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES.
AT 431 AM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 20 MILES NORTH OF QUINLAN TO 11 MILES NORTH OF
CATESBY...MOVING SOUTH AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3659 10000 3658 9898 3633 9896 3628 9896
3623 9999SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT MON JUN 7 2010
OKZ008-071015-
KAY OK-
451 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 450 AM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 29 MILES NORTH OF CHILOCCO TO 14 MILES NORTHWEST OF
NARDIN...MOVING SOUTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 60 MPH...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3690 9675 3660 9722 3660 9746 3699 9747
3699 9674SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 AM CDT MON JUN 7 2010
OKZ010-071030-
WOODWARD OK-
508 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.
AT 508 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES NORTHEAST OF QUINLAN TO 4 MILES NORTHWEST OF TANGIER...MOVING
SOUTH AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3660 9897 3659 9896 3618 9896 3617 9958
3659 9960 3661 9898The Vance AFB radar (KVNX), 76 km away, was scanning. The volume nearest the first event began at 10:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
The winds were sustained at 50 mph, with gusts to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241584.